Research Interests for Richard Hain

Research Interests: Topology of Algebraic Varieties, Hodge Theory, and Moduli of Curves

I am a topologist whose main interests include the study of the topology of complex algebraic varieties (i.e. spaces that are the set of common zeros of a finite number of complex polynomials). What fascinates me is the interaction between the topology, geometry and arithmetic of varieties defined over subfields of the complex numbers, particularly those defined over number fields. My main tools include differential forms, Hodge theory and Galois theory, in addition to the more traditional tools used by topologists. Topics of current interest to me include:

My primary collaborator is Makoto Matsumoto of Hiroshima University.

Areas of Interest:

algebraic geometry
arithmetic geometry

Recent Publications   (search)
  1. Hain, R, Hodge theory of the Goldman bracket, Geometry & Topology, vol. 24 no. 4 (November, 2020), pp. 1841-1906, Mathematical Sciences Publishers [doi]
  2. Hain, R; Matsumoto, M, Universal Mixed Elliptic Motives, Journal of the Institute of Mathematics of Jussieu, vol. 19 no. 3 (May, 2020), pp. 663-766 [arxiv:1512.03975], [doi[abs]
  3. Hain, R, Notes on the universal elliptic KZB connection, Pure and Applied Mathematics Quarterly, vol. 16 no. 2 (January, 2020), pp. 229-312 [doi[abs]
  4. Brown, F; Hain, R, Algebraic de Rham theory for weakly holomorphic modular forms of level one, Algebra & Number Theory, vol. 12 no. 3 (January, 2018), pp. 723-750 [doi[abs]
  5. Hain, R, Deligne-Beilinson Cohomology of Affine Groups, in Hodge Theory and $L^2$-analysis, edited by Ji, L (2017), International Press, ISBN 1571463518 [arXiv:1507.03144[abs]